Caffeine Overdose and Health Problems

Caffeine Overdose and Health Problems

Caffeine is a substance that is present naturally in some plant leaves and fruits. It can also be produced synthetically. It is widely used as an addictive in certain foods and also in certain medications. Coffee is one among the drinks that contain caffeine and is used by most of the people. Caffeine is also seen in some chocolate, hot chocolate, caffedrine, vivarin and in some carbonated soft drinks.



Caffeine is found to temporarily stimulate the central nervous system and gives you a feeling of alertness and excitement. Caffeine also allows you to overcome the drowsiness. If you are taking caffeine in moderate level like 250 mg per day then it won’t affect your health. However if you are taking 600 or more milligrams of caffeine per day then it is over dose.

Symptoms of Caffeine Overdose



Overdose of caffeine may cause nervousness, excitement, restlessness, irritability, insomnia, diarrhea, nausea, indigestion etc. There may be breathing trouble, convulsions, dizziness, confusions, hallucinations and fever also. Some of affected people may experience sleeping trouble, rapid heartbeat and irregular heartbeat, out and in consciousness, increased thirst and muscle twitching. It may also increase your urge for urination. In severe cases caffeine overdose may affect the functioning of the heart and may at times leads to death. In the case of pregnant women caffeine overdose may cause miscarriage.

In babies too caffeine overdose may happen and they may get it from certain medications. Caffeine overdose may cause tremors, rapid heartbeat, rapid and deep breathing, nausea, vomiting etc. Sometimes the muscles become much tensed and then become very relaxed too. Some of the infants may have low blood pressure and numbness in their fingers. Caffeine overdose may turn in to fatal in infants.




Prevent Caffeine Overdose

Caffeine overdose can be prevented by checking your daily intake of caffeinated products. Read the label of the soft drinks when you purchase them and avoid the ones that contain caffeine in them. If you avoid the use of caffeine all of a sudden then it may leads to withdrawal symptoms. Withdrawal symptoms include headache, depression, nausea, restlessness, muscle stiffness, lack of concentration, hot flashes etc. You need to give up your habit of caffeinated products slowly. Also drink a lot of water as it helps to overcome the withdrawal symptoms.



dhanya